Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2018

Severe Thunderstorm Warning 15, NWS Tulsa, OK

March 10, 2018Cherokee County, Wagoner County, Oklahoma

NWS Tulsa, OK issued this severe thunderstorm warning at Mar 10, 2018, 6:58 PM CST for Cherokee County, Wagoner County, Oklahoma. It was in force for 32 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Mar 10, 2018, 6:58 PM CST (00:58 UTC)
Expired
Mar 10, 2018, 7:30 PM CST
In force
32 min
Issued by
NWS Tulsa, OK
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Cherokee County, OK, Wagoner County, OK

The radar

The Tulsa radar (KINX), 34 km from the middle of the area, began a volume at 01:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 10, 7:02 PM CSTHAIL 0.88Wagoner, OK

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 10, 3:43 PM CSTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 1.0 hours before the alert went out and 171 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2018-03-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2018-03-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 40 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1587 m above ground
0-6 km bulk shear
47 kt
0-1 km storm-relative helicity
40 m²/s²
0-3 km storm-relative helicity
65 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

619 
WUUS54 KTSA 110058
SVRTSA
OKC021-145-110130-
/O.NEW.KTSA.SV.W.0015.180311T0058Z-180311T0130Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Tulsa OK
658 PM CST SAT MAR 10 2018

The National Weather Service in Tulsa has issued a

* Severe Thunderstorm Warning for...
  East central Wagoner County in northeastern Oklahoma...
  West central Cherokee County in east central Oklahoma...

* Until 730 PM CST

* At 658 PM CST, a severe thunderstorm was located over Wagoner,
  moving east at 30 mph.

  HAZARD...60 mph wind gusts and quarter size hail. 

  SOURCE...Radar indicated. 

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees. 

* Locations in or near the path include...
  Wagoner...                        Hulbert...
  Sequoyah State Park...            Lost City...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

To report severe weather, contact your nearest law enforcement
agency. They will send your report to the National Weather Service
office in Tulsa.

&&

LAT...LON 3594 9542 3600 9542 3604 9513 3584 9512
TIME...MOT...LOC 0058Z 279DEG 25KT 3596 9535 

HAIL...1.00IN
WIND...60MPH
 
$$
1 follow-up statement
508 
WWUS54 KTSA 110115
SVSTSA

Severe Weather Statement
National Weather Service Tulsa OK
715 PM CST SAT MAR 10 2018

OKC021-145-110130-
/O.CON.KTSA.SV.W.0015.000000T0000Z-180311T0130Z/
Wagoner OK-Cherokee OK-
715 PM CST SAT MAR 10 2018

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM CST
FOR EAST CENTRAL WAGONER AND WEST CENTRAL CHEROKEE COUNTIES...

At 715 PM CST, a severe thunderstorm was located over Sequoyah State
Park, moving east at 25 mph.

HAZARD...60 mph wind gusts and half dollar size hail. 

SOURCE...Radar indicated. 

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees. 

Locations in or near the path include...
Wagoner...                        Hulbert...
Sequoyah State Park...            Lost City...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

To report severe weather contact your nearest law enforcement agency.
They will send your report to the National Weather Service office in
Tulsa.

&&

LAT...LON 3592 9537 3599 9536 3604 9513 3584 9512
TIME...MOT...LOC 0115Z 291DEG 23KT 3592 9524 

HAIL...1.25IN
WIND...60MPH
 
$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 10, 5:38 PM CST, 1 hour 20 minutes earlier.

Area forecast discussion, Mar 10, 5:38 PM CST, 1 hour 20 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
538 PM CST Sat Mar 10 2018

.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG.
Ongoing storm over west central AR likely mark the convective peak
prior the frontal passage and forecasts will temper back the
thunder mention later this evening. Brief period of MVFR ceilings
possible prior the front mainly for SE OK into W AR, otherwise VFR
ceilings with an increase in winds behind the front.

&&

.PREV DISCUSSION... /Issued 324 PM CST Sat Mar 10 2018/

DISCUSSION...
A narrow differential heating zone along with a diffuse surface
boundary has yielded scattered showers and thunderstorms across
parts of eastern OK over the past 1-2 hours. This activity has
gradually increased in coverage/intensity recently, along with a
report of small hail. Hi-res models trends suggests that the
boundary will remain activity well into the evening, with clusters
of storms eventually peeling into western AR. Instability along
with bulk shear values around 50-60kt are supportive of large hail
and some strong wind gusts. Will also need to monitor an isolated
heavy rain threat, with some training of cells likely into the
evening. The storm threat will shift southeast later tonight as
the upper wave and cold front pushes into the region.

The cold front will clear the area late tonight, with a breezy and
chilly Sunday on tap. Surface ridging conditions will persist
through around mid-week, with seasonally cool weather prevailing.
Strong height rises along with low-level return flow will result
in an impressive warmup late week, with highs well into the 70s
(if not 80s) by Friday and going into the weekend. Will also see
showers/thunderstorms return to the forecast as the upper flow
becomes more active.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   40  55  31  54 /  30   0   0   0
FSM   46  59  34  54 /  80  10   0   0
MLC   45  59  33  54 /  40  10   0   0
BVO   36  54  28  52 /  20   0   0   0
FYV   41  50  29  50 /  50  20   0   0
BYV   40  49  30  50 /  50  30   0   0
MKO   41  56  33  53 /  70  10   0   0
MIO   39  51  30  51 /  20  10   0   0
F10   43  56  33  54 /  50  10   0   0
HHW   51  62  36  55 /  20  10   0   0

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...None.
AR...None.
&&

AVIATION.....07
Hazardous weather outlook, Mar 10, 4:52 PM CST, 2 hours 6 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
452 PM CST Sat Mar 10 2018

ARZ001-002-010-011-019-020-029-OKZ049-053>076-111115-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
452 PM CST Sat Mar 10 2018

...SLIGHT RISK OF SEVERE STORMS SOME AREAS LATE AFTERNOON AND EVENING...

This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.

.DAY ONE...Late Afternoon and Tonight.

TORNADO.
	RISK...Limited.
	AREA...Far eastern Oklahoma and west central Arkansas.
	ONSET...Ongoing.

SEVERE THUNDERSTORM.
	RISK...Elevated.
	AREA...Far eastern Oklahoma and west central Arkansas.
	ONSET...Ongoing.

HEAVY RAIN.
	RISK...Limited.
	AREA...Far eastern Oklahoma and west central Arkansas.
	ONSET...Ongoing.

DISCUSSION...
Scattered strong to severe thunderstorms will continue into the
evening hours across portions of far eastern Oklahoma and west
central Arkansas. Large hail and damaging winds will be the main
threat, although there is a very low tornado threat for any storms
that develop along any weak surface boundaries in the area.

The severe weather threat should diminish by late evening, with much
of the thunderstorm activity east of the area by midnight.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Activation of the Regional Spotter Network Likely.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.
SUNDAY...Very High Fire Weather Potential...High Wind Potential.
MONDAY THROUGH WEDNESDAY...No Hazards.
THURSDAY AND FRIDAY...Very High Fire Weather Potential...High Wind Potential.

EXTENDED DISCUSSION...
Gusty northwest winds and much drier air are expected to move into
the region Sunday behind a strong cold front, with gusts up to 30
mph possible across eastern Oklahoma. The gusty winds and drier
air will raise fire weather concerns.

In the wake of cool high pressure that will be in place through
the middle of next week, strong south winds and warmer temperatures
will lead to elevated fire weather conditions to close out the
upcoming work week.

weather.gov/tulsa contains additional information.

In the hours before

Local storm report, Mar 10, 5:45 PM CST, 1 hour 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
545 PM CST SAT MAR 10 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0506 PM     HAIL             6 N CHARLESTON          35.38N 94.04W
03/10/2018  E2.00 INCH       FRANKLIN           AR   BROADCAST MEDIA

&&

AEJ
Local storm report, Mar 10, 6:29 PM CST, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
629 PM CST SAT MAR 10 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0506 PM     HAIL             4 SW CECIL              35.40N 93.99W
03/10/2018  E1.75 INCH       FRANKLIN           AR   EMERGENCY MNGR

&&

AEJ
Local storm report, Mar 10, 6:43 PM CST, 15 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE TULSA OK
643 PM CST SAT MAR 10 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0323 PM     HAIL             BRAGGS                  35.66N 95.20W
03/10/2018  E0.75 INCH       MUSKOGEE           OK   PUBLIC

0406 PM     HAIL             2 W UNIONTOWN           35.58N 94.48W
03/10/2018  E1.75 INCH       SEQUOYAH           OK   EMERGENCY MNGR

0410 PM     HAIL             UNIONTOWN               35.58N 94.44W
03/10/2018  E1.25 INCH       CRAWFORD           AR   PUBLIC

0418 PM     HAIL             CEDARVILLE              35.57N 94.37W
03/10/2018  E0.75 INCH       CRAWFORD           AR   BROADCAST MEDIA

            HAIL COVERING THE GROUND

0422 PM     HAIL             7 N VAN BUREN           35.54N 94.35W
03/10/2018  E0.75 INCH       CRAWFORD           AR   PUBLIC

0430 PM     HAIL             RUDY                    35.53N 94.27W
03/10/2018  E0.75 INCH       CRAWFORD           AR   BROADCAST MEDIA

            HAIL COVERING THE GROUND

0440 PM     HAIL             ALMA                    35.48N 94.22W
03/10/2018  E0.75 INCH       CRAWFORD           AR   BROADCAST MEDIA

            HAIL COVERING THE GROUND

0440 PM     HAIL             ALMA                    35.48N 94.22W
03/10/2018  E1.00 INCH       CRAWFORD           AR   BROADCAST MEDIA

0450 PM     HAIL             8 W OZARK               35.49N 93.97W
03/10/2018  E0.88 INCH       FRANKLIN           AR   FIRE DEPT/RESCUE

            HAIL COVERING THE GROUND

0454 PM     HAIL             7 NE LAVACA             35.41N 94.09W
03/10/2018  E1.75 INCH       SEBASTIAN          AR   PUBLIC

0503 PM     HAIL             4 S MULBERRY            35.44N 94.05W
03/10/2018  E0.88 INCH       FRANKLIN           AR   FIRE DEPT/RESCUE

            NICKEL HAIL FALLING BETWEEN MULBERRY AND TONEY

0506 PM     HAIL             6 N CHARLESTON          35.38N 94.04W
03/10/2018  E2.00 INCH       FRANKLIN           AR   BROADCAST MEDIA

0506 PM     HAIL             4 SW CECIL              35.40N 93.99W
03/10/2018  E1.75 INCH       FRANKLIN           AR   EMERGENCY MNGR

0507 PM     HAIL             OZARK                   35.49N 93.83W
03/10/2018  E1.00 INCH       FRANKLIN           AR   EMERGENCY MNGR

0517 PM     HAIL             BRANCH                  35.31N 93.95W
03/10/2018  E1.00 INCH       FRANKLIN           AR   FIRE DEPT/RESCUE

0520 PM     HAIL             UNIONTOWN               35.58N 94.44W
03/10/2018  E1.00 INCH       CRAWFORD           AR   AMATEUR RADIO

            DIME TO QUARTER SIZE HAIL

0527 PM     HAIL             1 SE UNIONTOWN          35.57N 94.43W
03/10/2018  E1.75 INCH       CRAWFORD           AR   LAW ENFORCEMENT

&&

AEJ
Special weather statement, Mar 10, 6:47 PM CST, 11 minutes before
Special Weather Statement
National Weather Service Tulsa OK
647 PM CST SAT MAR 10 2018

ARZ010-OKZ068-069-110115-
Washington AR-Adair OK-Cherokee OK-
647 PM CST SAT MAR 10 2018

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN WASHINGTON...CENTRAL
ADAIR AND EAST CENTRAL CHEROKEE COUNTIES UNTIL 715 PM CST...

At 647 PM CST, strong thunderstorms were located along a line
extending from near Tahlequah to 2 miles northwest of Maryetta.
Movement was east at 20 mph.

Dime to nickel size hail and winds in excess of 40 mph will be
possible with these storms.

Locations in or near the path include...
Tahlequah...                      Stilwell...
Eldon...                          Adair State Park...
Baron...                          Maryetta...
Odell...                          Morrow...

A severe thunderstorm watch remains in effect until 1000 PM CST for
northwestern Arkansas...and northeastern and east central Oklahoma.

LAT...LON 3577 9491 3596 9511 3593 9444 3576 9434
TIME...MOT...LOC 0047Z 280DEG 17KT 3590 9496 3587 9469
Special weather statement, Mar 10, 6:49 PM CST, 9 minutes before
Special Weather Statement
National Weather Service Tulsa OK
649 PM CST SAT MAR 10 2018

OKZ061-067-110115-
Rogers OK-Wagoner OK-
649 PM CST SAT MAR 10 2018

...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL ROGERS AND
NORTHWESTERN WAGONER COUNTIES UNTIL 715 PM CST...

At 649 PM CST, a strong thunderstorm was located near Oneta, moving
east at 25 mph.

Dime to penny size hail and winds in excess of 40 mph will be
possible with this storm.

Locations in or near the path include...
Broken Arrow...                   Coweta...
Inola...                          Oneta...

A severe thunderstorm watch remains in effect until 1000 PM CST for
northeastern Oklahoma.

LAT...LON 3613 9544 3594 9545 3601 9576 3611 9576
TIME...MOT...LOC 0049Z 276DEG 24KT 3606 9570
Special weather statement, Mar 10, 6:50 PM CST, 8 minutes before
Special Weather Statement
National Weather Service Tulsa OK
650 PM CST SAT MAR 10 2018

OKZ067-068-110115-
Cherokee OK-Wagoner OK-
650 PM CST SAT MAR 10 2018

...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL WAGONER AND
NORTHWESTERN CHEROKEE COUNTIES UNTIL 715 PM CST...

At 650 PM CST, a strong thunderstorm was located over Wagoner, moving
east at 30 mph.

Dime to penny size hail and winds in excess of 40 mph will be
possible with this storm.

Locations in or near the path include...
Wagoner...                        Hulbert...
Sequoyah State Park...

A severe thunderstorm watch remains in effect until 1000 PM CST for
northeastern and east central Oklahoma.

LAT...LON 3595 9545 3602 9544 3606 9514 3585 9514
TIME...MOT...LOC 0050Z 276DEG 24KT 3598 9540

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 10, 6:47 PM CSTSpecial Weather StatementTSAAdair, Cherokee28 min
Mar 10, 6:49 PM CSTSpecial Weather StatementTSAWagoner26 min
Mar 10, 6:50 PM CSTSpecial Weather StatementTSAWagoner25 min
Mar 10, 7:12 PM CSTSpecial Weather StatementTSAAdair33 min
Mar 10, 7:25 PM CSTSevere Thunderstorm WarningTSACherokee35 min
Mar 10, 7:27 PM CSTSpecial Weather StatementTSAWagoner33 min
Mar 10, 7:42 PM CSTSpecial Weather StatementTSAAdair33 min
Mar 10, 7:44 PM CSTAreal Flood AdvisoryTSAAdair4 hr
Mar 10, 7:57 PM CSTSevere Thunderstorm WarningTSACherokee33 min
Mar 10, 8:01 PM CSTSpecial Weather StatementTSAWagoner29 min
Mar 10, 8:23 PM CSTSpecial Weather StatementTSASequoyah37 min

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2018Every severe thunderstorm warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.